Vol. 2, No. 2, 2008

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
A finiteness property of torsion points

Matthew Baker, Su-ion Ih and Robert Rumely

Vol. 2 (2008), No. 2, 217–248
Abstract

Let k be a number field, and let G be either the multiplicative group Gmk or an elliptic curve Ek. Let S be a finite set of places of k containing the archimedean places. We prove that if α G(k¯) is nontorsion, then there are only finitely many torsion points ξ G(k¯)tors that are S-integral with respect to α. We also formulate conjectural generalizations for dynamical systems and for abelian varieties.

Keywords
elliptic curve, equidistribution, canonical height, torsion point, integral point
Mathematical Subject Classification 2000
Primary: 11G05
Secondary: 11J71, 11J86, 37F10, 11G50
Milestones
Received: 29 October 2007
Revised: 11 January 2008
Accepted: 11 January 2008
Published: 15 March 2008
Authors
Matthew Baker
School of Mathematics
Georgia Institute of Technology
Atlanta, Georgia 30332-0160
United States
Su-ion Ih
Department of Mathematics
University of Colorado at Boulder
Campus Box 395
Boulder, CO 80309-0395
United States
Robert Rumely
Department of Mathematics
University of Georgia
Athens, Georgia 30602-0002
United States